Dermatology Community
Underarm irritation
About This Community:

This forum is for questions regarding Dermatology issues, such as: rashes, acne, birthmarks, skin infections, rosacea, and general skin care.

Font Size:
A
A
A
Background:
Blank
Blank
Blank
Blank Blank

Underarm irritation

I know that shaving can darken the skin especially for Asians like me. I've been doing it anyway since I was 14, 4 years ago. Lately, my underarm, skin between my legs and groin area have darken noticeably to the point that I can't wear short shorts and sleeveless shirts anymore. I googled for solutions on how to whiten my skin or how to turn it back to it's previous colour. Most of them advised to rub lemons and wax the hair out instead of shaving. Later that day, I cut slices of lemons, rub them to my underarm and let it stand for several minutes, rinse, then wax the hair out then put on lotion. I also rub some slices of lemons to the groin area but I didn't wax it. A day and a half after, my underarm was very itchy and white scab (I don't know what it's called) seems to be forming. I ignored it since I was told that the reason behind the lemons is to peel off the top layer of skin. I put on deodorant and went to work. Later that night, it got worse, my whole underarm was swollen, red, and bumps have formed, it also sweats a lot, even though the house was air-conditioned. I don't want to call our family doctor since I don't want my parents to know. It is embarrassing. Help me, please; tell me what to do.
Related Discussions
563773_tn?1374250139
Hello,
I cannot confirm anything without examination but it sounds like irritant contact dermatitis. Irritant dermatitis, the most common type of contact dermatitis, involves inflammation resulting from contact with acids, alkaline materials such as soaps and detergents, cosmetics, or other chemicals.

Avoid using any lotions and creams for the meantime. Wash the area with a mild cleanser with moisturizing properties like Cetaphil. Then apply a good hypoallergenic moisturizer over the area and see if this improves. If the symptoms still persist then you can apply mild steroid.

If the irritation persists then please get it evaluated from a dermatologist. . It is very difficult to precisely confirm a diagnosis without examination and investigations and the answer is based on the medical information provided. For exact diagnosis, you are requested to consult your dermatologist. I sincerely hope that helps. Take care and please do keep me posted on how you are doing.
Blank
Post a Comment
To
Blank
Weight Tracker
Weight Tracker
Start Tracking Now
Dermatology Community Resources
RSS Expert Activity
242532_tn?1269553979
Blank
The 3 Essentials to Ending Emotiona...
Sep 18 by Roger Gould, M.D.Blank
242532_tn?1269553979
Blank
Control Emotional Eating with this ...
Sep 04 by Roger Gould, M.D.Blank
242532_tn?1269553979
Blank
Emotional Eating Control: How to St...
Aug 28 by Roger Gould, M.D.Blank
Top Dermatology Answerers
995833_tn?1375604252
Blank
maatson
Other
209987_tn?1334790318
Blank
tschock
AB
Avatar_f_tn
Blank
diane493